Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

On the nonexistence of complex Haar systems


Author: John M. Overdeck
Journal: Bull. Amer. Math. Soc. 77 (1971), 737-740
MSC (1970): Primary 41A50, 30A82; Secondary 54C25
DOI: https://doi.org/10.1090/S0002-9904-1971-12790-8
MathSciNet review: 0279499
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. C. Buck, Linear spaces and approximation theory, Proc. Sympos. Numerical Approximation (Madison, Wis., 1958), Publ. Math. Res. Center, U. S. Army, no. 1, Univ. of Wisconsin Press, Madison, Wis., 1959, pp. 11-23. MR 21 #420. MR 101611
  • 2. S. Claytor, Topological immersions of peanian continua in a spherical surface, Ann. of Math. (2) 35 (1935), 809-835. MR 1503198
  • 3. J. G. Hocking and G. S. Young, Topology, Addison-Wesley, Reading, Mass., 1961. MR 23 #A2857. MR 125557
  • 4. W. Hurewicz and H. Wallman, Dimension theory, Princeton Math. Series, vol. 4, Princeton Univ. Press, Princeton, N. J., 1941. MR 3, 312. MR 6493
  • 5. J. C. Mairhuber, On Haar's theorem concerning Chebychev approximation problems having unique solutions, Proc. Amer. Math. Soc. 7(1956), 609-615. MR 18, 125. MR 79672
  • 6. G. Meinardus, Approximation of functions: Theory and numerical methods, Springer Tracts in Natural Philosophy, vol. 13, Springer-Verlag, New York, 1967. MR 36 #571. MR 217482
  • 7. J. M. Overdeck, Characterizations of extreme functionals on function spaces, Doctoral Dissertation, University of Wisconsin, Madison, Wis., 1971.
  • 8. I. J. Schoenberg and C. T. Yang, On the unicity of problems of best approximation, Ann. Mat. Pura. Appl. (4) 54 (1961), 1-12. MR 25 #5324. MR 141927
  • 9. G. T. Whyburn, Topological analysis, Princeton Math. Series, no. 23, Princeton Univ. Press, Princeton, N. J., 1958. MR 20 #6081. MR 99642

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 41A50, 30A82, 54C25

Retrieve articles in all journals with MSC (1970): 41A50, 30A82, 54C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1971-12790-8

American Mathematical Society